Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 18, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jun 12, 2025, 8:15 PM CDT for Hidalgo County, Texas. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2025, 8:15 PM CDT (01:15 UTC)
- Expired
- Jun 12, 2025, 9:31 PM CDT
- In force
- 76 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 91 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 1.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3292 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 8.8
The text
As transmitted.
306
WGUS54 KBRO 130115
FFWBRO
TXC215-130315-
/O.NEW.KBRO.FF.W.0018.250613T0115Z-250613T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Brownsville TX
815 PM CDT Thu Jun 12 2025
The National Weather Service in Brownsville has issued a
* Flash Flood Warning for...
South Central Hidalgo County in deep south Texas...
* Until 1015 PM CDT.
* At 815 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Edinburg, Mission, Pharr, Palmhurst, North McAllen, Sharyland,
South McAllen, Mcallen High School, Mcauliffe Elementary School,
Mcallen Memorial Stadium, Crockett Elementary School, Mcallen
Municipal Park, Las Palmas Community Center, Bill Schupp Park,
Rowe High School, Parkland Estates, La Vista Park, Emerald Point,
Mcallen Recycling Center and De Palmas Historic District.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2620 9841 2636 9816 2630 9811 2613 9821
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
Hallman2 follow-up statements
750
WGUS74 KBRO 130146
FFSBRO
Flash Flood Statement
National Weather Service Brownsville TX
846 PM CDT Thu Jun 12 2025
TXC215-130315-
/O.CON.KBRO.FF.W.0018.000000T0000Z-250613T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hidalgo TX-
846 PM CDT Thu Jun 12 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT THIS
EVENING FOR SOUTH CENTRAL HIDALGO COUNTY...
At 846 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 4 inches of rain have
fallen. Additional rainfall amounts up to 0.5 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Edinburg, Mission, Pharr, Palmhurst, North McAllen, Sharyland,
South McAllen, Mcallen High School, Mcauliffe Elementary School,
Mcallen Memorial Stadium, Crockett Elementary School, Mcallen
Municipal Park, Las Palmas Community Center, Bill Schupp Park,
Rowe High School, Parkland Estates, La Vista Park, Emerald Point,
Mcallen Recycling Center and De Palmas Historic District.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2620 9841 2636 9816 2630 9811 2613 9821
FLASH FLOOD...RADAR INDICATED
$$
Hallman331 WGUS74 KBRO 130231 FFSBRO Flash Flood Statement National Weather Service Brownsville TX 931 PM CDT Thu Jun 12 2025 TXC215-130241- /O.CAN.KBRO.FF.W.0018.000000T0000Z-250613T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hidalgo TX- 931 PM CDT Thu Jun 12 2025 ...FLASH FLOOD WARNING IS CANCELLED FOR SOUTH CENTRAL HIDALGO COUNTY... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. && LAT...LON 2620 9841 2636 9816 2630 9811 2613 9821 $$ Hallman
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 6:30 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 12, 6:30 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 630 PM CDT Thu Jun 12 2025 ...New AVIATION... .SHORT TERM... (Tonight through Friday night) Issued at 1244 PM CDT Thu Jun 12 2025 An upper level trough will continue to move through the Southern Plains during the duration of the short term forecast period. This trough is expected to bring instability that could foster the development of showers and thunderstorms. However, the chances of rain should come to the end by the early part of tonight. Even then, the chances of rain are low (less than 30%) for Deep South Texas and the Rio Grande Valley. After this afternoon, rain-free conditions are expected to persist through the rest of the period. Allowing for temperatures to rise again. As such, the high temperatures for the short term forecast period are expected to be in the range of upper 90s to the lower triple digits. The low temperatures are expected to be mostly in the 70s with some places reaching into the lower 80s. While mostly posing a Heat Risk of mostly Moderate to Major, there are a couple of places that could see Extreme as well. There could be a few areas tomorrow that could need a Heat Advisory. However, the confidence is not high enough at this time to issue one based on the timing at this point. && .LONG TERM... (Saturday through next Thursday) Issued at 1244 PM CDT Thu Jun 12 2025 Southeasterly flow is expected to persist over Deep South Texas and the Rio Grande Valley allowing for the low-level moisture flow to continue through the long term forecast period. With a mid-level ridge in place for the early part of the long term forecast period, rain chances are going to be rather low. However, the ridge is expected to weaken a bit allowing for rain chances to develop mostly along the coast with the afternoon seabreeze. Even then the rain chances are low to medium (30-40%). These chances of rain are expected to remain for the rest of the period. Temperatures for the long term forecast period feature highs in the range of the upper 90s to lower triple digits with low temperatures mostly in the 70s. However a few places could get into the lower 80s. The Heat Risk for Saturday is mostly in the Major, with some areas in the Moderate risk and even fewer locations in the Extreme risk. From Sunday onward, the Heat Risk does trend downward through the long term forecast period. The heat indices also generally decrease through the period as well, but they do start close to Heat Advisory levels. && .AVIATION... (00Z TAFS) Issued at 624 PM CDT Thu Jun 12 2025 Ongoing convection to the west and north of the TAF sites will be expected to continue through the next several hours. The slow northeasterly motion of these cells should keep them away from the TAF sites, though convection in the vicinity of MFE will need to be monitored. VFR conditions will likely continue through the TAF period, though there is a low potential for MVFR ceilings to develop overnight. Southeasterly winds are expected to continue through the period, with wind gusts decreasing overnight, and picking up around sunrise Friday. && .MARINE... Issued at 1244 PM CDT Thu Jun 12 2025 Generally light to moderate southeasterly winds and low to moderate seas will allow generally favorable conditions to continue through the period. Rain chances remain very low (less than 10%) through the weekend, however rain chances do increase back up to low to medium (around 30 to 40%) around the start of the work week next week. && .PRELIMINARY POINT TEMPS/POPS... BROWNSVILLE 82 95 81 95 / 10 10 10 10 HARLINGEN 79 97 79 97 / 0 10 0 10 MCALLEN 81 101 81 101 / 10 10 0 10 RIO GRANDE CITY 79 100 79 100 / 10 0 0 0 SOUTH PADRE ISLAND 82 89 82 88 / 10 10 10 10 BAYVIEW/PORT ISABEL 80 93 80 93 / 10 10 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && SHORT TERM...64 LONG TERM....64 AVIATION...60-BE
In the hours before
Special weather statement, Jun 12, 5:00 PM CDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Brownsville TX
500 PM CDT Thu Jun 12 2025
TXZ251-351-451-122230-
Coastal Kenedy TX-Kenedy Island TX-Inland Kenedy TX-
500 PM CDT Thu Jun 12 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL KENEDY COUNTY THROUGH 530
PM CDT...
At 500 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southeast of Port Aransas to 11 miles
southeast of Malaquite Beach to near Kenedy County Wind Farms.
Movement was east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Armstrong, Sarita, Kenedy County Wind Farms, Norias, U S 77 Border
Patrol Station, Kenedy County Sheriffs Office, and Armstrong Ranch
Airport.
This includes US Highway 77 between mile markers 712 and 744.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2726 9773 2728 9765 2724 9763 2723 9753
2726 9745 2726 9742 2725 9742 2725 9737
2727 9738 2728 9735 2685 9734 2674 9783
2724 9792 2725 9785 2724 9784 2725 9782
2727 9781 2728 9776
TIME...MOT...LOC 2200Z 290DEG 21KT 2768 9695 2729 9721 2701 9762
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HallmanSpecial weather statement, Jun 12, 5:20 PM CDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Brownsville TX
520 PM CDT Thu Jun 12 2025
TXZ250-251-122245-
Brooks TX-Inland Kenedy TX-
520 PM CDT Thu Jun 12 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL KENEDY AND
SOUTHEASTERN BROOKS COUNTIES THROUGH 545 PM CDT...
At 520 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rachal, moving north at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Rachal and Encino.
This includes US Highway 281 between mile markers 730 and 742.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2711 9791 2691 9787 2676 9793 2676 9798
2678 9799 2678 9820 2716 9807
TIME...MOT...LOC 2220Z 198DEG 19KT 2687 9803
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HallmanSpecial weather statement, Jun 12, 5:26 PM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Brownsville TX
526 PM CDT Thu Jun 12 2025
TXZ250-353-122245-
Brooks TX-Northern Hidalgo TX-
526 PM CDT Thu Jun 12 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL HIDALGO AND SOUTH
CENTRAL BROOKS COUNTIES THROUGH 545 PM CDT...
At 526 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Puerto Rico, or 13 miles northwest of San Manuel,
moving north at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Rachal, El Coyote Ranch Airport, and Puerto Rico.
This includes US Highway 281 between mile markers 732 and 736.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2654 9817 2659 9840 2681 9831 2694 9830
2693 9812
TIME...MOT...LOC 2226Z 189DEG 15KT 2670 9829
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HallmanSpecial weather statement, Jun 12, 5:51 PM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Brownsville TX
551 PM CDT Thu Jun 12 2025
TXZ250>253-353-122345-
Southern Hidalgo TX-Brooks TX-Northern Hidalgo TX-Starr TX-
Inland Kenedy TX-
551 PM CDT Thu Jun 12 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN KENEDY...CENTRAL
HIDALGO...EASTERN STARR AND EASTERN BROOKS COUNTIES THROUGH 645 PM
CDT...
At 551 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 7 miles northeast of La
Reforma to near La Joya City Hall. Movement was northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Palmview, Penitas, Sullivan City, La Joya, Palmhurst, Encino,
Garciasville, Linn, Los Ebanos, and Rachal.
This includes the following highways...
US Highway 83 between mile markers 828 and 850.
US Highway 77 between mile markers 738 and 744.
US Highway 281 between mile markers 716 and 764.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2683 9771 2661 9793 2661 9796 2658 9796
2616 9838 2623 9845 2622 9848 2620 9848
2625 9856 2622 9856 2626 9859 2624 9867
2626 9868 2627 9872 2629 9871 2631 9875
2631 9874 2632 9875 2678 9842 2718 9819
TIME...MOT...LOC 2251Z 207DEG 15KT 2673 9827 2623 9851
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
60-BESpecial weather statement, Jun 12, 6:24 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Brownsville TX
624 PM CDT Thu Jun 12 2025
TXZ252-253-130000-
Southern Hidalgo TX-Starr TX-
624 PM CDT Thu Jun 12 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HIDALGO AND SOUTH
CENTRAL STARR COUNTIES THROUGH 700 PM CDT...
At 623 PM CDT, Doppler radar was tracking a strong thunderstorm over
Los Ebanos. This thunderstorm was nearly stationary.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Mission, Palmview, Penitas, Sullivan City, La Joya, Palmhurst, Los
Ebanos, La Grulla, Narciso G. Cavazos Elementary School, and
Abram-Perezville.
This includes US Highway 83 between mile markers 830 and 850.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2617 9836 2616 9839 2620 9844 2623 9845
2622 9848 2620 9848 2625 9856 2624 9855
2622 9856 2626 9859 2625 9862 2626 9862
2624 9864 2624 9867 2626 9868 2627 9871
2641 9865 2630 9832 2619 9830 2615 9835
TIME...MOT...LOC 2323Z 237DEG 2KT 2624 9854
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
HallmanSpecial weather statement, Jun 12, 6:46 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Brownsville TX
646 PM CDT Thu Jun 12 2025
TXZ252-253-353-130030-
Southern Hidalgo TX-Northern Hidalgo TX-Starr TX-
646 PM CDT Thu Jun 12 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HIDALGO AND
SOUTHEASTERN STARR COUNTIES THROUGH 730 PM CDT...
At 646 PM CDT, Doppler radar was tracking a strong thunderstorm near
La Victoria, or 9 miles north of Sullivan City, moving southwest at
10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mission, Palmview, Penitas, Sullivan City, La Joya, Palmhurst,
Garciasville, Los Ebanos, Sharyland, and Mccook.
This includes US Highway 83 between mile markers 826 and 850.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2617 9834 2616 9839 2620 9844 2622 9844
2622 9848 2620 9848 2625 9856 2622 9856
2626 9859 2624 9867 2627 9872 2629 9871
2630 9875 2633 9875 2633 9878 2653 9858
2656 9830 2638 9841 2636 9823 2612 9832
TIME...MOT...LOC 2346Z 027DEG 7KT 2641 9858
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
HallmanThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:17 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Willacy | 43 min |
| Jun 12, 7:38 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Willacy | 52 min |
| Jun 12, 7:46 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 99 min |
| Jun 12, 8:20 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 65 min |
| Jun 12, 8:23 PM CDT | Special Weather Statement | BRO | Hidalgo | 67 min |
| Jun 12, 10:05 PM CDT | Special Weather Statement | BRO | Willacy | 40 min |
| Jun 12, 10:07 PM CDT | Special Marine Warning | BRO | 53 min | |
| Jun 12, 10:35 PM CDT | Wind Advisory | BRO | Cameron, Willacy | 4 hr |
| Jun 12, 10:57 PM CDT | Special Marine Warning | BRO | 93 min | |
| Jun 13, 12:28 AM CDT | Special Marine Warning | BRO | 70 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.